MAUDE Adverse Event Report: I-SENS INC. ASSURE PRISM MULTI BLOOD GLUCOSE MONITORING SYSTEM

I-SENS INC. ASSURE PRISM MULTI BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505RA
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer returned both complaint meter and a 50t strip bottle of test strips that contained 88 strips indicating that the strips were mixed by the customer which is user error as improper storage.I-sens performed specific investigation to analyze the cause of higher reading.As a result of control solution test, all the results were within standard range and the cv% was below 5 which met the acceptance criteria of i-sens.However, there was inflow of blood into the meter's strip connector when the meter was disassembled.Thus, it is assumed that the returned meter functioned properly again after the blood had been removed or displaced by repeated strip insertions.
 
Event or Problem Description
On (b)(6) 2019 at 0618, med 1 was dispatched for a possible diabetic emergency.Upon arrival we found a (b)(6) female patient on bed in residence.The patient had stroke like symptoms.Patients family stated they had not spoken to the patient since about 1900 hours last night.We checked blood sugar and it showed 63mg/dl.Our unit transported the patient under a stroke alert.The er received a blood sugar reading of 24mg/dl.It is unknown exactly what kind of treatment the patient had at the hospital.Uses the second drop of blood.Stores in the carrying case, inside the control temperature in a medicine cabinet area in the back of the ambulance, where is it temperature controlled at 70-75 degrees.Verified they change the lancets, clean finger with alcohol and uses the fingertip as a testing site.Verified the patient doesn't have trouble getting a sample of blood and is not undergoing oxygen therapy.It is unknown if there's been any changes to the patient's diet, medication or stress levels.Verified the strips have been opened less than one month.The supplies haven't been exposed to any extreme temperatures.They perform control solution test daily but did not perform a cs during this incident.The paramedic transport time was 15 minutes or less.

Brand Name
ASSURE PRISM MULTI BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS INC.
43, banpo-daero, 28-gil
seocho-gu
06646
KS  06646
MDR Report Key9619450
Report Number3005621222-2020-00001
Device Sequence Number585885
Product Code NBW
UDI-Device Identifier00015482530501
UDI-Public(01)00015482530013,(01)00015482530501
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K131419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model NumberGM505RA
Device Catalogue Number530001
Device Lot NumberRL09MAS6K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2020
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR